# SDR 97ZZZX3875

- Difficulty date: August 12, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N40JE
- Make and model: Mooney M20M
- Aircraft serial: 270161
- Engine: Lyc TIO540AF1A
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 6224
- Condition: Contaminated
- Location: Lt Magneto
- Part time: 473 hours
- Component: Slick
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, BOTH MAGNETOS WERE REMOVED TO C/W SLICK RECOMMENDED 500-HOUR INTERNAL EXAMINATION.  RIGHT MAGNETO CHECKED OK, NEEDED ONLY MINOR INTERNAL CLEANING AND POINTS ADJUSTMENT.  LEFT MAG HAD A GOOD AMOUNT OF INTERNAL CONTAMINATION FROM THE PRESSURIZATION PORT.  DISTRIBUTOR GEAR AND ROTOR GEAR WERE SOFT.  CLEANED MAGNETO, REPLACED NECESSARY PARTS AND RETURNED TO SERVICE.  THE LINES GOING TO THESE MAGNETOS SHOULD HAVE AN IN-LINE FILTER INSTALLED TO PREVENT THIS KIND OF CONTAMINATION.  AT THIS TIME, BOTH MAGNETOS WERE STILL OPERATING CORRECTLY, BUT THE LEFT MAG WOULD HAVE FAILED OR MALFUNCTIONED SHORTLY.
